All Journal Entries Journals
Sort By:  

Medical question for me?

Aug 23, 2013 - 1 comments
Tags:

Dysautonomia

,

Migraines

,

TMJ

,

TMD

,

p.o.t.s.

,

I.S.T.

,

questions



I will no longer be answering any questions on any new threads on any Medhelp forums due to Medhelp's policy on type of pictures it chooses to display.  I have contacted them about objectionable material and they are still posting that sort of picture.  So, if anyone wants to ask me something about my areas of medical interest, please send me a private message.

autonomic nervous system dysfunction SSRI link

Aug 07, 2013 - 1 comments
Tags:

Autonomic Nervous System

,

dysfunction

,

Dysautonomia

,

ssri

,

p.o.t.s.

,

N.C.S.

,

I.S.T.

,

P.A.F.

,

antidepressant



http://emedicine.medscape.com/article/288482-clinical

I recently learned of a connection between SSRIs and dysautonomia from the article cited above.  Even though I stopped taking an SSRI years ago, I wonder if  that sort or some other medication may have led to my P.O.T.S., which I still have.  After discovering this information, my sibling who more recently developed dysautonomia, recently discontinued an SSRI taken at night for sleep for years.  It would truly be a blessing if the dysautonomia went away for my sibling.  Neither of us may have/have had seratonin syndrome, yet I still can't help but wonder if a connection between our development of P.O.T.S. and our use of SSRI medications is still a distinct possibility.  I also take occasionally another medication mentioned in the article, promethazine, for my migraines.

Here is a paraphrase of a segment of the above article:

Serotonin syndrome is a lot like neuroleptic malignant syndrome (N.M.S.). Three things that happen when the body develops serotonin syndrome from being exposed to serotonergic medications are
(1) change in mental status,

(2) dysautonomia, and

(3) abnormal things that happen with the neuromuscular system.

SSRIs/Selective serotonin reuptake inhibitors are the most often utilized drugs in the serotonergic class. It is thought the problem may be excess 5-HT/ 5-hydroxytryptamine (serotonin) stimulation. With the use of SSRIs being so common, the serotonin syndrome may become more common. The serotonin syndrome is usually differentiated from NMS/neuroleptic malignant syndrome through a thorough history of drugs used, giving close scrutiny to changes in dose that have happened not long ago and the lack of a rigidity that is severe. The treatment is discontinuing the offensive medication and managing with supportive measures.  Perhaps 5-HT1A antagonists will be used as a tool someday as well.

To all the medical doctors who might read this

Sep 21, 2011 - 2 comments

  I want to encourage the medical doctors out there to be sensitive to the fact that many with mental health problems can have legitimate health concerns and  very real physical problems .  Rather than marginalize or be dismissive of patients who have mental health issues, as I think so many doctors can tend to do, I hope you will be a physician who practices due diligence when presented with a health concern of those patients, regardless of how you view the patient's mental status.  

  You may help alleviate some of your anxious patients' minds by showing you care & practicing the same due diligence you would on a patient you consider mentally healthy presenting with the same symptoms.  When tests are exhausted, some patients just might seek further spiritual counsel and/or seek psychiatric help.  I wonder how many doctor visits would be avoided and money saved in the long run if every doctor would take those patients, admittedly with some mental issues, seriously.  And how many would be surprised to find a number of patients they wouldn't have thought would have something medically wrong, actually do.


Catalina video

May 19, 2011 - 12 comments

Hi everybody!  My sister and I adopted Catalina a little more than a year and half ago now.  We each paid half of the adoption fee to our local Humane Society.  The story was she was dropped off with kittens and all her kittens had already been adopted and they were surprised she hadn't been too, because she was so sweet.  

We wrestled a lot with a costly problem with her where she kept biting & licking herself open.  And we came so close to putting her down at one point it was breaking my heart, but it was because of all the stress we were under and vet bills mounting up.  But instead we persevered and the Lord answered prayer and now she seems to have decided to discontinue biting herself open.  We are so thankful to have this super soft Cattie to pet and hold.    She loves to be brushed- I hope you will enjoy this video my sister made with your volume turned way up!
http://www.godtube.com/watch/?v=KDD6PLNX